Alert archive / Kansas / Frost Advisories in 2005
Frost Advisory 3, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at Oct 22, 2005, 3:55 PM CDT for 7 counties in Kansas. It took effect at Oct 23, 2005, 4:00 AM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Oct 22, 2005, 3:55 PM CDT (20:55 UTC)
- In effect from
- Oct 23, 2005, 4:00 AM CDT
- Expired
- Oct 23, 2005, 9:00 AM CDT
- In force
- 5 hr
- Issued by
- NWS Dodge City, KS
Counties Ellis County, KS, Hodgeman County, KS, Lane County, KS, Ness County, KS, Rush County, KS, Scott County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 88 km from the middle of the area, began a volume at 21:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.9 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KDDC 222055 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 355 PM CDT SAT OCT 22 2005 ...COLD HIGH PRESSURE SETTLING INTO SOUTHWEST KANSAS... .HIGH PRESSURE WILL BUILD INTO SOUTHWEST KANSAS THROUGH MONDAY MORNING...LEADING TO COLDER TEMPERATURES. A HARD FREEZE IS POSSIBLE BY LATE SUNDAY NIGHT AND MONDAY MORNING. KSZ030-031-043>046-064-230500- /X.NEW.KDDC.FR.Y.0003.051023T0900Z-051023T1400Z/ /X.NEW.KDDC.FZ.A.0002.051024T0600Z-051024T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON 355 PM CDT SAT OCT 22 2005 ...FROST ADVISORY IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. TEMPERATURES WILL DROP TO THE UPPER 20S OR LOWER 30S LATE TONIGHT AND EARLY SUNDAY MORNING. WIDESPREAD FROST IS LIKELY. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO, POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ061>063-065-066-074>081-084>090-230500- /X.NEW.KDDC.FZ.A.0002.051024T0600Z-051024T1400Z/ HAMILTON-KEARNY-FINNEY-PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY- FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 355 PM CDT SAT OCT 22 2005 /255 PM MDT SAT OCT 22 2005/ ...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. A HARD FREEZE IS POSSIBLE SUNDAY NIGHT AS TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S AFTER MIDNIGHT. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
2 follow-up statements
000 WWUS73 KDDC 230409 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1109 PM CDT SAT OCT 22 2005 ...COLD HIGH PRESSURE SETTLING INTO SOUTHWEST KANSAS... .HIGH PRESSURE WILL BUILD INTO SOUTHWEST KANSAS THROUGH MONDAY MORNING...LEADING TO COLDER TEMPERATURES. A HARD FREEZE IS POSSIBLE BY LATE SUNDAY NIGHT AND MONDAY MORNING. KSZ030-031-043>046-064-231215- /X.CON.KDDC.FR.Y.0003.051023T0900Z-051023T1400Z/ /X.CON.KDDC.FZ.A.0002.051024T0600Z-051024T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON 1109 PM CDT SAT OCT 22 2005 ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM TO 9 AM CDT SUNDAY. A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. TEMPERATURES WILL DROP TO THE UPPER 20S OR LOWER 30S LATE TONIGHT AND EARLY SUNDAY MORNING. WIDESPREAD FROST IS LIKELY. A HARD FREEZE IS EXPECTED MONDAY MORNING AS TEMPERATURES FALL INTO THE MID 20S AFTER MIDNIGHT. A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN THE ADVISORY AREA SHOULD CONSIDER HARVESTING OR PROTECTING TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ061>063-065-066-074>081-084>090-231215- /X.CON.KDDC.FZ.A.0002.051024T0600Z-051024T1400Z/ HAMILTON-KEARNY-FINNEY-PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY- FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 1109 PM CDT SAT OCT 22 2005 /1009 PM MDT SAT OCT 22 2005/ ...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING... A FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING. A HARD FREEZE IS POSSIBLE SUNDAY NIGHT AS TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 20S AFTER MIDNIGHT. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ 28
000 WWUS73 KDDC 231421 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 921 AM CDT SUN OCT 23 2005 ...A HARD FREEZE WILL OCCUR ACROSS MOST OF SOUTHWEST AND SOUTH CENTRAL KANSAS TONIGHT... .COLD HIGH PRESSURE WILL BUILD INTO SOUTHWEST KANSAS THROUGH MONDAY MORNING WITH CLEARING SKIES... LEADING TO TEMPERATURES BELOW THE FREEZING MARK AND INTO THE 20S. A HARD FREEZE IS EXPECTED BY LATE SUNDAY NIGHT AND MONDAY MORNING...ENDING THE GROWING SEASON FOR MUCH OF THE AREA. KSZ030-031-043>046-064-232230- /X.EXP.KDDC.FR.Y.0003.000000T0000Z-051023T1400Z/ /X.CON.KDDC.FZ.W.0001.051024T0600Z-051024T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HODGEMAN- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...JETMORE...HANSTON 921 AM CDT SUN OCT 23 2005 ...FROST ADVISORY HAS EXPIRED... ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... THE FROST ADVISORY IS NO LONGER IN EFFECT. A FREEZE WARNING REMAINS IN EFFECT TONIGHT. A HARD FREEZE IS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING AS TEMPERATURES DROP INTO THE MID 20S AFTER MIDNIGHT. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO... POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ061>063-065-066-074>081-084>090-232230- /X.CON.KDDC.FZ.W.0001.051024T0600Z-051024T1400Z/ HAMILTON-KEARNY-FINNEY-PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY- FORD-EDWARDS-KIOWA-PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK- COMANCHE-BARBER- INCLUDING THE CITIES OF...SYRACUSE...LAKIN...DEERFIELD... GARDEN CITY...KALVESTA...LARNED...BURDETT...ST. JOHN...STAFFORD... HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA...CIMARRON... MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS...GREENSBURG... HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON...MOSCOW... LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 921 AM CDT SUN OCT 23 2005 /821 AM MDT SUN OCT 23 2005/ ...FREEZE WARNING REMAINS IN EFFECT FROM 1 AM CDT /MIDNIGHT MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... A HARD FREEZE IS EXPECTED LATE TONIGHT INTO EARLY MONDAY MORNING AS TEMPERATURES DROP INTO THE MID 20S AFTER MIDNIGHT. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES ARE FORECAST TO DROP TO 28 DEGREES OR LOWER FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ 12
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Oct 22, 3:45 PM CDT, 10 minutes earlier.
Area forecast discussion, Oct 22, 3:45 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT SAT OCT 22 2005 .DISCUSSION... DAYS 1-2... A SHORTWAVE TROUGH WAS DROPPING SOUTH THIS AFTERNOON INTO THE CENTRAL PLAINS...WITH AN ASSOCIATED SFC COLD FRONT SWEEPING INTO KANSAS. THE MID LEVEL BAROCLINIC ZONE WILL SHIFT SW OVERNIGHT. SO CENTRAL SHOULD BECOME CLEAR LATE THIS EVENING. HOWEVER...SKIES WILL PROBABLY STAY CLOUDY SW OF A LINE FROM TRIBUNE TO DODGE CITY TO P28...KEEPING LOWS WARMER. HIGH PRESSURE WILL BUILD INTO KANSAS TONIGHT, BUT A 8 TO 13 KT WIND AND DEWPOINTS IN THE LOWER 30S WILL TEND TO KEEP MINS IN THE MID 30S TO NEAR 40...EXCEPT FOR SOME UPPER 20S TO LOWER 30S AT HAYS, WAKEENEY AND SCOTT CITY. SO WE WILL ISSUE A FROST ADV FOR THESE AREAS. HOWEVER...THE SFC HIGH WILL BE CENTERED OVER THE FCST AREA SUNDAY NIGHT, WITH DEWPOINTS DROPPING TO BETWEEN 20 AND 25F. THIS SHOULD ALLOW TEMPS TO FALL INTO THE MID 20S MOST PLACES. A FREEZE WATCH WILL BE ISSUED FOR THE ENTIRE FCST AREA. HIGHS SUN WILL STRUGGLE TO HIT 50 AT DDC...AND TEMPS WILL DROP INTO THE 30S TO NEAR 40 BY NIGHTFALL...AND THEN SLOWLY FALL BELOW FREEZING BY MIDNIGHT. DECIDED TO TAKE OUT 20 POPS FOR EARLY THIS EVENING BASED ON LATEST RADAR AND SATELLITE. DAYS 3-7... NOT MUCH TO CHANGE IN THE GOING EXTENDED PERIODS. THE LATEST RUNS OF THE ETA80...ECMWF AND GFS ALL SUGGEST A RATHER DRY AND SEASONAL FORECAST. NOT MUCH IN THE WAY OF FRONTS OR UPPER WAVES CROSSING THE AREA. THE GFS DOES HINT AT A FRONT KIND OF BACK DOORING INTO OUR CWA ON DAYS 6-7...BUT WILL ONLY TWEAK TEMPS DOWN A NOTCH AT THIS POINT, AND NOT INTRODUCE ANY PRECIP CHANCES FOR FRIDAY-SATURDAY. SURROUNDING WFOS TO THE EAST HAVE 10 POPS IN THE...BUT DO NOT SEE ANY POINT IN MENTIONING THESE LOW POPS...UNLESS 20 OR GREATER IS WARRANTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 51 26 56 / 0 0 0 0 GCK 35 51 25 58 / 0 0 0 0 EHA 40 53 27 60 / 0 0 0 0 LBL 40 52 26 58 / 0 0 0 0 HYS 32 49 25 53 / 0 0 0 0 P28 39 52 26 56 / 0 0 0 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FINCH/BURKE
Hazardous weather outlook, Oct 22, 5:00 AM CDT, 10 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 500 AM CDT SAT OCT 22 2005 KSZ030-031-043>046-061>066-074>081-084>090-231000- BARBER-CLARK-COMANCHE-EDWARDS-ELLIS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-LANE-MEADE-MORTON-NESS-PAWNEE-PRATT- RUSH-SCOTT-SEWARD-STAFFORD-STANTON-STEVENS-TREGO- 500 AM CDT (400 AM MDT) SAT OCT 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES TONIGHT WILL FALL INTO THE LOWER 30S NORTH OF A JOHNSON TO DODGE CITY TO ST JOHN LINE. NORTHEASTERLY WINDS AND SOME CLOUDS WILL KEEP FROST PATCHY...BUT MORE DELICATE PLANTS COULD BE AFFECTED BY THE COLD TEMPERATURES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY EVEN COLDER TEMPERATURES ARE EXPECTED SUNDAY NIGHT WITH CLEAR SKIES AND LIGHT WINDS. LOCATIONS NORTH OF THE ARKANSAS RIVER COULD SEE TEMPERATURES DIP INTO THE UPPER 20S. A KILLING FREEZE MAY BE POSSIBLE IN SOME AREAS...DEPENDING ON IF AND HOW LONG TEMPERATURES DROP TO 28 DEGREES. EVEN AREAS THAT ONLY DROP DOWN INTO THE LOWER 30S COULD SEE AREAS OF FROST. STAY TUNED FOR FURTHER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. RITTERLING
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 22, 3:55 PM CDT | Freeze Watch | DDC | Barber, Clark, Comanche, Edwards, Finney, Ford and 14 more | 41 hr |
Nearby
Frost Advisories in Kansas, 2005Every frost advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.